Alert archive / North Dakota / Special Weather Statements in 2016

Special Weather Statement, NWS Bismarck, ND

April 7, 2016Logan County, North Dakota

NWS Bismarck, ND issued this special weather statement at Apr 7, 2016, 12:21 AM CDT for Logan County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2016, 12:21 AM CDT (05:21 UTC)
Expired
Apr 7, 2016, 1:00 AM CDT
In force
39 min
Issued by
NWS Bismarck, ND

County Logan County, ND

The radar

The Bismarck radar (KBIS), 91 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

588 
WWUS83 KBIS 070521
SPSBIS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 AM CDT THU APR 7 2016

NDZ036-047-070600-
LOGAN-KIDDER-
1221 AM CDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL KIDDER AND CENTRAL
LOGAN COUNTIES UNTIL 100 AM CDT...

AT 1220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF LAKE ISABEL...OR 10 MILES SOUTHEAST OF STEELE...MOVING SOUTHEAST AT
55 MPH.

WINDS GUSTS TO 40 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NAPOLEON...LEHR...BEAVER LAKE STATE PARK AND BURNSTAD. 

LAT...LON 4672 10001 4683 9981 4636 9909 4628 9923
      4628 9960
TIME...MOT...LOC 0520Z 319DEG 48KT 4671 9983 

$$

SIMOSKO/SCHULTZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Apr 6, 9:43 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 9:43 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
943 PM CDT WED APR 6 2016

.UPDATE...
ISSUED AT 941 PM CDT WED APR 6 2016

ISOLATED GUSTY WINDS OVER 50 MPH CONTINUES WITH A FEW RANDOM
SHOWERS THIS EVENING. THIS WILL DIMINISH WITH TIME. UPDATED POPS
WITH THE LATEST RADAR TRENDS.

UPDATE ISSUED AT 801 PM CDT WED APR 6 2016

GRADIENT WINDS OF 20 TO 35 MPH SUPERIMPOSED ON SCATTERED SHOWERS
HAVE PRODUCED WIND GUSTS OF 30 TO 50 MPH THIS EVENING ACROSS
WESTERN NORTH DAKOTA. WITH WIND ADVISORY EXPIRING AT 8 PM DO NOT
FEEL IT NECESSARY TO EXTEND THE ADVISORY FOR ONE MORE HOUR UNTIL
THE MAJORITY OF SHOWERS END. WILL LET WIND ADVISORY GO AS
SCHEDULED AND EXPECT AN HOUR OF GUSTY WINDS AS SHOWERS DECREASE
WITH SUNSET. OTHERWISE RAIN ENDING SOUTHWEST WITH SCATTERED
SHOWERS NORTHWEST AND CENTRAL DECREASING RAPIDLY AFTER SUNSET.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 318 PM CDT WED APR 6 2016

CONTINUING LIGHT SNOW AND THUNDERSTORM POTENTIAL THIS
AFTERNOON...AND POSSIBLE NEAR CRITICAL FIRE WEATHER CONDITIONS
THURSDAY HIGHLIGHT THE SHORT TERM.

THE 15-19 UTC HIGH RESOLUTION SUITES PROPAGATE THE BAND OF LIGHT
SNOW ACROSS CENTRAL NORTH DAKOTA INTO THE TURTLE MOUNTAINS THROUGH
THE JAMES RIVER VALLEY THROUGH THE AFTERNOON...WITH DIURNAL
CELLULAR CONVECTION DEVELOPING BEHIND THE BAND. THE 16-18 UTC RAP
CONTINUE TO SUGGEST 200-600 J/KG OF ML CAPE BUILDING THIS
AFTERNOON ACROSS CENTRAL NORTH DAKOTA...GENERALLY ACROSS THE
HIGHWAY 83 CORRIDOR...AND POSSIBLY INTO THE FAR NORTHWEST. DEEP
LAYER SPEED SHEAR IS QUITE HIGH...AROUND 50-60 KTS...GIVEN STRONG
WINDS THROUGHOUT THE TROPOSPHERE. WHEN COUPLED WITH LOW
FREEZING LEVELS...SMALL HAIL AND LOCALLY STRONG WINDS ARE
POSSIBLE THROUGH SUNSET.

SEE THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS REGARDING
POTENTIAL NEAR CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 318 PM CDT WED APR 6 2016

A BRIEF WARM UP INTO SATURDAY HIGHLIGHTS THE EXTENDED FORECAST.

THE 12 UTC GLOBAL SUITES ARE IN AGREEMENT ON A SHORTWAVE RIDGE
BUILDING INTO THE NORTHERN PLAINS ON SATURDAY...SUPPORTING THE
POTENTIAL FOR WIDESPREAD HIGHS IN THE 60S AND POSSIBLY 70S WEST OF
US HIGHWAY 83. SATURDAY WILL HAVE TO BE MONITORED FOR POSSIBLE
NEAR CRITICAL FIRE WEATHER CONDITIONS WITH STRONG SOUTHERLY WINDS
POSSIBLE AHEAD OF THE SURFACE TROUGH ACROSS EASTERN MONTANA.
THEREAFTER....THE UPPER LEVEL PATTERN TRANSITIONS TO NORTHWEST
ALOFT...MARKING A POSSIBLE RETURN TO NEAR TO SLIGHTLY BELOW
NORMAL TEMPERATURES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 635 PM CDT WED APR 6 2016

AT 7 PM CDT...A COLD FRONT WAS MOVING SOUTH THROUGH NORTH DAKOTA.
HIGH PRESSURE WILL BUILD INTO WESTERN NORTH DAKOTA AND EASTERN
MONTANA TONIGHT. WIDELY SCATTERED SHOWERS WILL DECREASE ACROSS
WEST AND CENTRAL NORTH DAKOTA OVERNIGHT. ON THURSDAY EXPECT MVFR
CEILINGS TO DEVELOP BACK INTO KJMS-KMOT AFTER 12Z.

&&

.FIRE WEATHER...

ISSUED AT 318 PM CDT WED APR 6 2016

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY
GENERALLY ALONG AND WEST OF US HIGHWAY 83. STRONG NORTHWEST WINDS
SUSTAINED AROUND 25 MPH WITH GUSTS TO 35 MPH ARE
POSSIBLE...COUPLED WITH AFTERNOON MINIMUM RELATIVE HUMIDITY LEVELS
NEAR 20 PERCENT. SHOULD THIS FORECAST TREND CONTINUE...FIRE
WEATHER HEADLINES MAY BE NEEDED FOR THURSDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
Hazardous weather outlook, Apr 6, 8:21 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT WED APR 6 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
821 PM CDT WED APR 6 2016 /721 PM MDT WED APR 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FIRE WEATHER CONCERNS MAY BE ELEVATED THURSDAY...SATURDAY AND
SUNDAY DUE TO BREEZY AND DRY WEATHER...ESPECIALLY IN SOUTHWEST
NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 6, 9:19 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
919 PM CDT WED APR 6 2016

NDZ001-070300-
DIVIDE-
919 PM CDT WED APR 6 2016

...HIGH WINDS WILL AFFECT DIVIDE COUNTY UNTIL 1000 PM CDT...

PASSING SHOWERS HAVE CREATED WINDS GUSTS AS HIGH AS 61 MPH IN PARTS
OF DIVIDE COUNTY TONIGHT.

SHOWERS MAY CONTINUE TO CAUSE WIND GUSTS TO 55 MPH THROUGH 10 PM CDT.

LOCATIONS IMPACTED INCLUDE...
CROSBY...NOONAN...FORTUNA...ALKABO...WRITING ROCK STATE HISTORICAL SITE
AND AMBROSE.

LAT...LON 4900 10294 4872 10294 4872 10289 4864 10288
      4863 10405 4900 10405
TIME...MOT...LOC 0216Z 314DEG 48KT 4886 10362

MATHEWS
Local storm report, Apr 6, 9:22 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT WED APR 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     NON-TSTM WND GST 9 NW ALKABO             48.97N 104.00W
04/06/2016  M61 MPH          DIVIDE             ND   MESONET

&&

MM
Special weather statement, Apr 6, 9:37 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM CDT WED APR 6 2016

NDZ036-037-047-070315-
STUTSMAN-LOGAN-KIDDER-
937 PM CDT WED APR 6 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KIDDER...
SOUTHWESTERN STUTSMAN AND LOGAN COUNTIES UNTIL 1015 PM CDT...

AT 936 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TAPPEN...OR 13
MILES WEST OF MEDINA...MOVING SOUTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAPPEN...STREETER...LEHR...FREDONIA AND CRYSTAL SPRINGS.

LAT...LON 4629 9955 4690 9975 4699 9952 4648 9904
      4628 9904 4628 9951
TIME...MOT...LOC 0236Z 330DEG 52KT 4688 9958

MATHEWS
Special weather statement, Apr 6, 9:45 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT WED APR 6 2016

NDZ046-047-050-070330-
MCINTOSH-LOGAN-EMMONS-
945 PM CDT WED APR 6 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN...
NORTHWESTERN MCINTOSH AND NORTHEASTERN EMMONS COUNTIES UNTIL 1030 PM
CDT...

AT 944 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BRADDOCK...OR 23 MILES NORTH OF LINTON...MOVING SOUTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAZELTON...BRADDOCK AND TEMVIK.

LAT...LON 4613 10008 4658 10053 4664 10040 4663 10006
      4629 9962 4609 9978
TIME...MOT...LOC 0244Z 326DEG 50KT 4660 10025

MATHEWS
Local storm report, Apr 6, 10:41 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1041 PM CDT WED APR 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     WASHBURN                47.29N 101.03W
04/06/2016  M58 MPH          MCLEAN             ND   MESONET

0537 PM     TSTM WND GST     COLEHARBOR              47.54N 101.22W
04/06/2016  M60 MPH          MCLEAN             ND   MESONET

0856 PM     NON-TSTM WND GST 9 NW ALKABO             48.97N 104.00W
04/06/2016  M61 MPH          DIVIDE             ND   MESONET

0519 PM     TSTM WND GST     1 W GARRISON            47.65N 101.43W
04/06/2016  M58 MPH          MCLEAN             ND   ASOS

&&

NWS BISMARCK ND
IRIS SYSTEM
Special weather statement, Apr 7, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1221 AM CDT THU APR 7 2016

NDZ036-047-070600-
LOGAN-KIDDER-
1221 AM CDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL KIDDER AND CENTRAL
LOGAN COUNTIES UNTIL 100 AM CDT...

AT 1220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF LAKE ISABEL...OR 10 MILES SOUTHEAST OF STEELE...MOVING SOUTHEAST AT
55 MPH.

WINDS GUSTS TO 40 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NAPOLEON...LEHR...BEAVER LAKE STATE PARK AND BURNSTAD.

LAT...LON 4672 10001 4683 9981 4636 9909 4628 9923
      4628 9960
TIME...MOT...LOC 0520Z 319DEG 48KT 4671 9983

SIMOSKO/SCHULTZ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:03 PM CDTSpecial Weather StatementBISEmmons, McIntosh42 min
Apr 6, 7:33 PM CDTSpecial Weather StatementBISMcHenry27 min
Apr 6, 8:15 PM CDTSpecial Weather StatementBISSheridan45 min
Apr 6, 8:29 PM CDTSpecial Weather StatementBISOliver46 min
Apr 6, 9:00 PM CDTSpecial Weather StatementBISBurleigh45 min
Apr 6, 9:19 PM CDTSpecial Weather StatementBISDivide41 min
Apr 6, 9:37 PM CDTSpecial Weather StatementBISLogan38 min
Apr 6, 9:45 PM CDTSpecial Weather StatementBISEmmons45 min
Apr 7, 12:25 AM CDTWind AdvisoryBISAdams, Bowman, Burleigh, Dickey, Dunn, Emmons and 14 more19 hr
Apr 7, 3:55 AM CDTRed Flag WarningBISAdams, Bowman, Slope15 hr

Nearby

Special Weather Statements in North Dakota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.